advertisement
Question
Posted by: Maria | 2008/10/23

Generics

Hey CS

Do you know if there are issues with the generic Zoloft in terms of side effects? A friend of mine has been on it for two months now, and has a constant noise in her head and nosebleeds. The noise became dramatically worse when her p-doc doubled her dosage as her mood wasn' t improving. She will of course discuss this with him as soon as she can get an appointment, I was just wondering as I' m thinking of switching to the generic due to costs.

Will look at your catsthatlooklikehitler site from home tonight.

Regards

Maria

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

No drug is supposed to be registered as a generic unless a good amount of proper research has shown it to be biologically equivalent to the original drug, so it should not have more or less sid-effects than the earlier product. Occasionally there are minor differences in how tightly a tablet is packed, etc., which might make a minor difference in how rapdiyl it is absorbed --- but again, the authorities are supposed to insist that this, too, be equivalent.
Of course the totally unlamented Manto as Minister of Ill-Health ruined the drug registration system, just as she ruined almost everything else she touched, so the procedures are much slower and less reliable than previously. Noise in the head ( tinnitus ) is, though little recognized, a possible side-effect of Zoloft, and if someone already has tinnitus for any other reason, ZOloft seems at times to make it worse. Nose bleeds are also a rare but potential side-effects of the drug, which sounds like it really doesn't suit her. I think she should call the doc to report the side-effects, as he might want to recommend at least a reduction again of the dose, before the next appointment.
I suspect these are unfortunate but ordinary side-efects of the drug itself, and can occur whether the generic or original product is used. If you have already found original Zoloft suits you without such problems, the generic form should not cause any new or worse problems than the original did.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement